Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 16, 2006, 3:56 AM CDT. It took effect at Jul 16, 2006, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2006, 3:56 AM CDT (08:56 UTC)
- In effect from
- Jul 16, 2006, 12:00 PM CDT
- Expired
- Jul 16, 2006, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 160856 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 356 AM CDT SUN JUL 16 2006 ...VERY HOT TEMPERATURES...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL AGAIN PRODUCE EXTREME FIRE DANGER OVER THE REGION TODAY... .HIGH PRESSURE ALOFT WILL CONTINUE TO PROMOTE VERY HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS ACROSS THE NORTHERN PLAINS. SDZ267>271-161700- /O.UPG.KABR.FW.A.0002.060716T1800Z-060717T0100Z/ /O.NEW.KABR.FW.W.0007.060716T1700Z-060717T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 356 AM CDT SUN JUL 16 2006 /256 AM MDT SUN JUL 16 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES AGAIN THIS AFTERNOON WILL WARM TO OVER 100 DEGREES FOR MANY PLACES. A WEAK SURFACE TROUGH WILL PASS THROUGH THE REGION...LOWING DEWPOINT TEMPERATURES INTO THE 40S. BY THIS AFTERNOON...RELATIVE HUMIDITIES WILL PLUMMET INTO THE TEENS ALONG THE MISSOURI RIVER...WITH 20 TO 25 PERCENT HUMIDITIES IN THE JAMES RIVER VALLEY. SOUTH WINDS AT 10 TO 20 MPH WILL SWITCH TO THE NORTHEAST...INCREASING BRIEFLY TO 15 TO 25 MPH BEFORE FALLING BACK TO 10 TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ HINTZ
2 follow-up statements
000 WWUS83 KABR 161653 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1153 AM CDT SUN JUL 16 2006 ...VERY HOT TEMPERATURES...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL AGAIN PRODUCE EXTREME FIRE DANGER OVER THE REGION TODAY... .HIGH PRESSURE ALOFT WILL CONTINUE TO PROMOTE VERY HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS ACROSS THE NORTHERN PLAINS. SDZ267>271-170100- /O.CON.KABR.FW.W.0007.060716T1700Z-060717T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 1153 AM CDT SUN JUL 16 2006 /1053 AM MDT SUN JUL 16 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... TEMPERATURES AGAIN THIS AFTERNOON WILL WARM TO OVER 100 DEGREES FOR MANY PLACES. A WEAK FRONTAL BOUNDARY WILL PASS THROUGH THE REGION...LOWERING DEW POINT TEMPERATURES INTO THE 40S. BY THIS AFTERNOON...RELATIVE HUMIDITIES WILL PLUMMET INTO THE TEENS ALONG THE MISSOURI RIVER...WITH 20 TO 25 PERCENT HUMIDITIES IN THE JAMES RIVER VALLEY. SOUTHERLY WINDS AT 10 TO 20 MPH WILL BECOME NORTHERLY...INCREASING BRIEFLY TO 15 TO 25 MPH BEFORE FALLING BACK TO 10 TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ KNUTSVIG
000 WWUS83 KABR 170053 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 753 PM CDT SUN JUL 16 2006 SDZ267>271-170200- /O.EXP.KABR.FW.W.0007.000000T0000Z-060717T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 753 PM CDT SUN JUL 16 2006 /653 PM MDT SUN JUL 16 2006/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. AS TEMPERATURES COOL AND RELATIVE HUMIDITIES RISE...THE THREAT OF EXPLOSIVE FIRE DEVELOPMENT WILL END. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8PM CDT /7PM MDT. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:33 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 16, 3:33 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
333 AM CDT SUN JUL 16 2006
.SHORT TERM...TODAY THROUGH 12Z WEDNESDAY.
MAIN FORECAST CHALLENGE IN THE SHORT TERM STILL DEALS WITH
TEMPS...ALONG WITH PCPN CHANCES TUESDAY EVENING.
STALLED SFC BOUNDARY SITTING JUST WEST OF KABR...WITH MODELS
SHOWING SLOW EASTWARD PROGRESSION TODAY. HIGH TEMPERATURES WILL
STILL BE ON WARM SIDE...ALTHO SHOULDNT SEE THE HOT TEMPERATURES
WE SAW ON SATURDAY. RECORD HIGHS ARE SAFE MOST PLACES. WITH DWPTS
FALLING BEHIND TROFPA AND STILL WARM...RH VALUES FALL INTO THE
TEENS ACROSS OUR WEST...WITH AROUND 20% RH IN THE JAMES RIVER
VALLEY. HAVE UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TODAY.
CAA MOVES IN BEHIND TROF OVERNIGHT THROUGH MONDAY...WITH TEMPS
COOLING A BIT...BUT STILL REMAINING ABOVE NORMAL. WAA RETURNS
STRONGLY DURING THE DAY TUESDAY...WITH TEMPS AGAIN A CONCERN. A
BIT MORE MOISTURE IN PLACE ACROSS THE EAST...SO HIGHER DWPTS MAY
AID IN KEEPING TEMPS MORE IN CHECK. HOWEVER...85H TEMPS GET CLOSE
TO 30 DEGREE C FOR OUR SW CWA...WHICH USUALLY SPELLS 100 DEGREE
PLUS READINGS.
TUESDAY NIGHT...FAILY IMPRESSIVE LOW LEVEL JET SETS UP ACROSS ERN
SD...WITH 7H TROF/WAVE PASSING THROUGH. EVEN THOUGH 7H TEMPS
APPEAR TO KEEP CONVECTION AT BAY DURING THE
AFTN/EVENING...ENVISION NOCTURNAL CONVECTION FIRING ON NOSE OF
STRONG 85H JET COUPLED WITH NICE 7H AND 85H THETA-E RIDGES.
REMOVED SLGT CHC POPS FOR TUESDAY AFTN DUE TO CAPPING TEMPS...AND
ADDED CHC -TSRA FOR TUESDAY NIGHT ACROSS THE EAST.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS STILL HOLDING STRONG TO IMPRESSIVE FLAT RIDGE DOMINATING MOST
OF THE CENTRAL PLAINS THROUGH THE FIRST HALF OF THE EXTENDED. BY
NEXT WEEKEND THOUGH MODELS ARE STILL SUGGESTING HEIGHT RISES ACROSS
WESTERN NORTH AMERICA WHICH IN TURN CREATES MORE TROUGHING ACROSS
SOUTH CENTRAL CANADA AND THE GREAT LAKES REGION. 850 MB TEMPS DO
COOL INTO THE TEENS BY THE WEEKEND AND SLOW COOL DOWN STILL LOOKS
REASONABLE TO FORECAST. INHERITED HIGHS FROM PREVIOUS FORECAST STILL
LOOK GOOD BY COOLING OFF MORE TOWARDS NORMALS IN THE LOW TO UPPER
80S. THE QUESTION HEADING INTO THIS PATTERN CHANGE WILL BE JUST HOW
MUCH HEIGHTS DO FALL ACROSS NORTHERN PLAINS AND JUST WHERE THE HOT
VS SLIGHTLY COOLER AIR SET UP. THERE SHOULD BE A FAIRLY TIGHT
850 MB TEMP GRADIENT FROM THE ROCKIES TO THE GREAT LAKES BY NEXT
WEEKEND AS WESTERN CONUS RIDGE BUILDS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ THIS AFTERNOON
TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOWER BAD RIVER-
MISSOURI COTEAU-UPPER CHEYENNE-UPPER JAMES RIVER-UPPER
MISSOURI COTEAU.
MN...NONE.
&&
HINTZ/TARVERHazardous weather outlook, Jul 15, 5:33 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 533 AM CDT SAT JUL 15 2006 SDZ005-006-010-017-018-037-161045- MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- 533 AM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL RISE INTO THE EXTREME CATEGORY THIS AFTERNOON. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. AFTERNOON HIGH TEMPERATURES WILL SOAR INTO THE LOW 100S...RESULTING IN HEAT INDEX VALUES FROM 100 TO 105 DEGREES. USE CAUTION WHILE OUTDOORS AS SUNSTROKE AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM WEATHER IS EXPECTED THROUGH THE FIRST PART OF THE WEEK. THE FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY FOR SUNDAY. HEAT INDEX VALUES WILL ALSO RANGE FROM 100 TO 105 DEGREES SUNDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>036-045-048-051-161045- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 533 AM CDT SAT JUL 15 2006 /433 AM MDT SAT JUL 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL RISE INTO THE EXTREME CATEGORY THIS AFTERNOON. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. VERY HOT TEMPERATURES FROM 110 T0 115 DEGREES ARE EXPECTED THIS AFTERNOON...WITH HEAT INDEX VALUES OF 105 DEGREES OR GREATER. USE CAUTION WHILE OUTDOORS AS SUNSTROKE AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HOT WEATHER WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. THE FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY FOR SUNDAY. HEAT INDEX VALUES GREATER THAN 105 DEGREES CAN BE EXPECTED ON SUNDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-019>023-161045- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 533 AM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL RISE INTO THE VERY HIGH CATEGORY THIS AFTERNOON. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. AFTERNOON HIGH TEMPERATURES WILL SOAR INTO THE LOW 100S...RESULTING IN HEAT INDEX VALUES FROM 100 TO 105 DEGREES. USE CAUTION WHILE OUTDOORS AS SUNSTROKE AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND DRY CONDITIONS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. THE FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH CATEGORY FOR SUNDAY. HEAT INDEX VALUES FROM 100 TO 10 DEGREES CAN BE EXPECTED ON SUNDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.